MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL2000S
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 09/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.Investigation is pending.
 
Event or Problem Description
The event involved a chemolock that the customer reported the chemo line was apart, and cisplatin was free flowing in the bed.The customer stated the patient rang the bell, and the patient's iv line was apart from the chemolock port on the extension set at the luer end.The "mom" was holding the chemo line so not to expose the line to the environment.The chemotherapy did not directly come into contact with either the patient or the nurse, but there was significant risk of exposure due to the open, and spilled chemo.There was patient involvement of a (b)(6) year old patient, and no adverse event was reported.
 
Additional Manufacturer Narrative
H10: two (2) list# cl2000s, chemolock injectors (lot# 4876585) were received in opened pouches.Each injector was visually inspected and no damage or anomalies were identified.Each device was manually connected to a chemolock port from icu medical inventory without issue.The two (2) samples were then connected to the chemolock ports provided by the customer and were leak tested.No leaks or disconnections occurred.The returned samples were found to connect and disconnect as designed under normal use conditions.A representative video was provided and evaluated.The video shows a single chemolock injector being manually connected to a chemolock port on a trifuse extension set and then pulled apart without pressing the release clips.No visible damage or anomalies can be seen in the video.The reported complaint can be confirmed based on the video provided.Although the video shows the chemolock devices being separated, the release clips were not pressed.The directions for use state: remove chemolock from the port by grasping and pressing the release clips.Additional follow up with the customer revealed the patients they saw this issue occur with were toddlers who have a tendency to move around and pull on the lines.Therefore, the probable cause is due to an unintentional excessive pulling force applied during use.A device history review for lot# 4876585 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.

Brand Name
CHEMOLOCK
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10754075
Report Number9617594-2020-00467
Device Sequence Number11047266
Product Code ONB
UDI-Device Identifier00887709056992
UDI-Public(01)00887709056992(17)250601(10)4876585
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberCL2000S
Device Catalogue NumberCL2000S
Device Lot Number4876585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CISPLATIN, UNK MFR.; QUADFUSE EXT SET, LN CL4123 ICU MEDICAL.; CISPLATIN, UNK MFR; QUADFUSE EXT SET, LN CL4123 ICU MEDICAL
Patient Age3 YR